MAUDE Adverse Event Report: MODERN MEDICAL EQUIP MFG LTD PLUMEPEN ELITE SURGICAL SMOKE EVAC PENCIL, 10FT TUBING,QTY20; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MODERN MEDICAL EQUIP MFG LTD PLUMEPEN ELITE SURGICAL SMOKE EVAC PENCIL, 10FT TUBING,QTY20; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLP2020
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
A sales representative reported on behalf of a customer that the plp2020, plumepen elite surgical smoke evac pencil, 10ft tubing,qty20 device was being used during an unnamed procedure on (b)(6) 2024, and ¿cautery had flames coming out of the tip when the surgeon tried to cauterize an artery on a hematoma.Patient was not harmed.Immediately discontinued use of the cautery and used a new one.¿.The procedure was completed with a ¿different pencil¿ and no reported delay.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Received two plp2020 in opened original package.Lot number was verified.Performed a visual inspection, no abnormalities or defects were confirmed.Performed a functional inspection using the esu system 7550 (c8406).The device functioned as intended with no abnormalities noted.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of two (2) devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 4 reports, regarding 4 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to not use electrosurgery in the presence of flammable anesthetics or other flammable gases, fluids, or objects, or in the presence of oxidizing agents, as fire may result.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
PLUMEPEN ELITE SURGICAL SMOKE EVAC PENCIL, 10FT TUBING,QTY20
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MODERN MEDICAL EQUIP MFG LTD
unit a, 10/f mai wah ind bldg
1-7 wah sing street
kwai chung, nt
HK 
Manufacturer (Section G)
MODERN MEDICAL EQUIP MFG LTD
unit a, 10/f mai wah ind bldg
1-7 wah sing street
kwai chung, nt 13502
HK   13502
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key18905397
Report Number1320894-2024-00064
Device Sequence Number7887374
Product Code GEI
UDI-Device Identifier10845854061282
UDI-Public(01)10845854061282(17)250804(10)MM20220812
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K230547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2025
Device Catalogue NumberPLP2020
Device Lot NumberMM20220812
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer05/01/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic